Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 184, NWS Atlanta, GA

June 27, 2013Cobb County, Douglas County, Fulton County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 27, 2013, 8:58 PM EDT for Cobb County, Douglas County, Fulton County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2013, 8:58 PM EDT (00:58 UTC)
Expired
Jun 27, 2013, 9:30 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Cobb County, GA, Douglas County, GA, Fulton County, GA

The radar

The Atlanta radar (KFFC), 45 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.0 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2013-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3023 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2013-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3023 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
896 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

343 
WUUS52 KFFC 280058
SVRFFC
GAC067-097-121-280130-
/O.NEW.KFFC.SV.W.0184.130628T0058Z-130628T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
858 PM EDT THU JUN 27 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN COBB COUNTY IN NORTH CENTRAL GEORGIA
  NORTHEASTERN DOUGLAS COUNTY IN NORTH CENTRAL GEORGIA
  CENTRAL FULTON COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 930 PM EDT

* AT 853 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND 
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR AUSTELL... 
  MOVING SOUTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LITHIA 
  SPRINGS...SIX FLAGS OVER GEORGIA...SWEETWATER CREEK STATE PARK...
  SANDTOWN...EAST POINT AND COLLEGE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3388 8459 3369 8435 3358 8464 3379 8473
      3380 8473
TIME...MOT...LOC 0056Z 326DEG 16KT 3378 8461

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 8:00 PM EDT, 58 minutes earlier.

Area forecast discussion, Jun 27, 8:00 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
800 PM EDT THU JUN 27 2013

.SHORT TERM /TONIGHT THROUGH FRIDAY/...
CONVECTION HAS BEEN LESS WIDESPREAD THAN EXPECTED SO FAR TODAY.
STARTING TO SEE SOME REDEVELOPMENT ACROSS THE ATL METRO AREA THOUGH
AND EXPECT ACTIVITY TO PICK UP FOR THE REMAINDER OF THE
AFTERNOON...ALTHOUGH IT COULD STILL BE LESS THAN WHAT WE WERE
INITIALLY EXPECTING. THINK MOST OF THE FOCUS FOR CONVECTION WILL BE
ACROSS CENTRAL GEORGIA THROUGH TONIGHT. WITH GREATER INSTABILITY
ACROSS CENTRAL GEORGIA...BETTER CHANCE OF ISOLD SVR STORMS APPEAR TO
BE ACROSS THAT AREA. SHOULD SEE CONVECTION DECREASE BY AROUND
MIDNIGHT.

FOR FRIDAY...HAVE A TROUGH SITTING AT THE SFC ACROSS CENTRAL GEORGIA
AND THIS MAY BE A FOCUS FOR STORMS ACROSS THE SOUTHERN PORTION OF
THE CWA AND SOUTH GEORGIA. CWA REMAINS UNDER THE INFLUENCE OF AN
UPPER LEVEL TROUGH. BOTH GFS AND ECMWF ARE PICKING UP ON A WAVE IN
THE UPPER LEVEL FLOW MOVING INTO THE NW PART OF THE CWA FRIDAY
AFTERNOON. THIS WILL HELP TO ENHANCE THE CONVECTION POTENTIAL ACROSS
NORTH GEORGIA TOMORROW AFTERNOON. OVERALL CONVECTION TOMORROW
APPEARS TO BE A LATER AFTERNOON EVENT THAT WILL LAST INTO THE
OVERNIGHT ON FRIDAY NIGHT.

DO EXPECT A BIT OF A WARM UP TOMORROW WITH LESS CLOUD COVERAGE
INITIALLY IN THE DAY AND SLIGHTLY WARMER 850MB TEMPS ADVECTING INTO
THE CWA FROM THE WEST. MOST AREAS /EXCEPT THE MOUNTAINS/ SHOULD
REACH THE LOW TO MID 90S. THIS WILL PUT MAX TEMPS SLIGHTLY ABOVE
NORMAL.

11

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
NO REAL CHANGE TO THE EXTENDED TODAY. A STALLED OUT FRONT WILL BE
OVER THE AREA LATE FRIDAY AND INTO THE WEEKEND. A SERIES OF UPPER
LEVEL IMPULSES ALONG WITH PLENTIFUL LOW LEVEL MOISTURE WILL LEAD
TO SEMI ORGANIZED STORMS OVER THE WEEKEND. SOME OF THESE
THUNDERSTORMS WILL BE STRONG. HAVE ONLY CHANGED SOME POPS AND WX
GRIDS THIS WEEKEND TO MATCH BETTER WITH CURRENT GUIDANCE.
OTHERWISE NO SIG CHANGES. ATTACHED BELOW IS PREVIOUS DISCUSSION.

ARG

&&

.PREV DISCUSSION... /ISSUED 200 PM EDT THU JUN 27 2013/

PREV DISCUSSION...

LONG TERM /FRIDAY THROUGH WEDNESDAY/... /ISSUED 351 AM EDT THU
JUN 27 2013/

FRIDAY BEGINS WITH ONE WAVE OF SHORTWAVE ENERGY EXITING OFF THE SE
ATLANTIC COAST WHILE A SECOND SYSTEM LOOKS POISED TO DROP THROUGH
THE TENNESSEE VALLEY AND INTO THE LOCAL AREA FRIDAY AFTERNOON. AT
THIS TIME...INSTABILITY LOOKS TO BE ADEQUATE FOR NUMEROUS
THUNDERSTORMS TO DEVELOP BUT LESS THAN PREVIOUS DAYS VALUES AND
WITH LIMITED SHEAR VALUES IN PLACE...ONLY ISOLATED SEVERE STORMS
WITH THIS COMPLEX ARE EXPECTED AT THIS TIME. WITH SURFACE TROUGH
AXIS AND CONTINUED IMPULSES ROTATING THROUGH THE BASE OF THE
TROUGH...POPS WILL REMAIN HIGHER THAN CLIMO THROUGH THE OVERNIGHT
PERIOD AND HAVE REFLECTED THIS TREND IN THE LATEST GRID SET.

MAIN MOISTURE AXIS WILL SHIFT SOUTH FOR SATURDAY BUT ADDITIONAL
STRONG IMPULSE WILL MOVE ON THE DOORSTEP OF NORTH GA BY LATE
EVENING. WILL KEEP HIGHEST POPS WHERE BETTER MOISTURE IS WITH
LIKELY TO THE SOUTH BUT WILL GO HIGHER THAN GUIDANCE FOR THE NORTH
GIVEN BETTER UPPER SUPPORT.

THE ACTUAL UPPER LOW WHICH WILL HAVE BEEN A SEMI PERMANENT FEATURE
BY THIS POINT WILL FINALLY ROTATE SOUTHWARD SATURDAY NIGHT INTO
SUNDAY. AGAIN...BETTER MOISTURE REMAINS OVER EXTREME SOUTHERN
SECTIONS OF THE FORECAST AREA AND HAVE GONE LIKELY THERE AGAIN
ALTHOUGH WENT HIGHER THAN GUIDANCE NORTH AGAIN WITH UPPER LOW.

THROUGH THE REMAINDER OF THE PERIOD...UPPER LOW WEAKENS AND
RETROGRADES WITH LESS UPPER SUPPORT. DESPITE THIS...SOUTHEAST FLOW
TO BRING COPIOUS AMOUNTS OF MOISTURE TO THE AREA RESULTING IN POPS
ABOVE CLIMO. THIS WILL ALSO KEEP TEMPS BELOW CLIMO FOR THE
REMAINDER OF THE LONG TERM PERIOD AS WELL.

DEESE

AVIATION...
00Z UPDATE...
COMVECTION HAS DIMINISHED BUT STILL MAY THREATEN ATL AND FTY WITHIN
THE NEXT COUPLE OF HOURS. OTHERWISE...VFR OUTSIDE OF THUNDERSTORMS
TONIGHT...EXCEPT POSSIBLY SOME SCT MVFR STRATUS DEVELOPING AROUND
SUNRISE. SCATTERED CONVECTION AGAIN FRIDAY AFTERNOON. VARIABLE TO
LIGHT WEST/SOUTHWEST WINDS OVERNIGHT...SOUTHWEST 10 TO 15KT AFTER
14Z FRIDAY.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM ON MORNING STRATUS. HIGH ON ALL OTHER ELEMENTS.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  93  69  91 /  40  50  60  50
ATLANTA         73  91  71  88 /  40  50  60  50
BLAIRSVILLE     67  84  64  85 /  30  60  40  30
CARTERSVILLE    71  91  68  89 /  30  50  60  40
COLUMBUS        74  94  73  90 /  50  50  60  60
GAINESVILLE     71  89  69  88 /  30  50  60  40
MACON           72  94  72  91 /  50  50  60  70
ROME            70  92  67  89 /  30  60  50  40
PEACHTREE CITY  70  92  69  89 /  40  50  60  50
VIDALIA         75  93  75  91 /  60  40  60  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...11
LONG TERM....ARG
AVIATION...41
Hazardous weather outlook, Jun 27, 11:17 AM EDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1117 AM EDT THU JUN 27 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-281530-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1117 AM EDT THU JUN 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THE REMNANTS OF A THUNDERSTORM COMPLEX WAS LOCATED OVER NORTH
GEORGIA. THESE REMNANTS AND AN EXTREMELY UNSTABLE AIRMASS IN
PLACE...WILL LEAD TO STRONG TO SEVERE THUNDERSTORMS TODAY AND
TONIGHT...ESPECIALLY OVER CENTRAL GEORGIA THIS AFTERNOON.
THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE THIS AFTERNOON
JUST SOUTH OF ATLANTA. WE ARE ALSO EXPECTING TYPICAL SUMMERTIME
THUNDERSTORMS ACROSS NORTH GEORGIA LATER TODAY AS WELL.

WEATHER HAZARDS EXPECTED...
THE MAIN THREATS WILL BE STRONG DAMAGING WINDS OF 60 MPH OR
GREATER...HEAVY RAIN...AND FREQUENT LIGHTNING. BRIEF ISOLATED
TORNADOES...ALTHOUGH NOT EXPECTED...WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A SERIES OF OTHER DISTURBANCES THROUGH WEEKS END WILL ALLOW FOR THE
DEVELOPMENT OF SCATTERED TO NUMEROUS THUNDERSTORMS EACH DAY...
ISOLATED STRONG STORMS WILL BE POSSIBLE. EXPECT FREQUENT
LIGHTNING...STRONG GUSTY WINDS...AND HEAVY RAINFALL WILL BE THE MAIN
THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME BUT SPOTTERS ARE
ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 27, 6:57 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
657 PM EDT THU JUN 27 2013

GAZ002-011-012-019-272345-
657 PM EDT THU JUN 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WALKER...CHATTOOGA...FLOYD AND GORDON COUNTIES UNTIL 745 PM EDT...

AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM VILLANOW TO SUTTLES MILL  AND CENTER POST...
MOVING SOUTHEAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WALKER...CHATTOOGA...FLOYD AND GORDON COUNTIES THROUGH 745 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE VILLANOW...
SUTTLES MILL...NAOMI...CENTER POST...TRION...SUBLIGNA...LAKE
MARVIN...SUGAR VALLEY...EVERETT SPRINGS...TIDINGS...CALHOUN...
OOSTANAULA...ARMUCHEE...PLAINVILLE AND PINSON. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3466 8539 3472 8525 3472 8514 3467 8508
      3462 8505 3459 8500 3446 8489 3435 8508
      3430 8527
TIME...MOT...LOC 2256Z 332DEG 16KT 3466 8513 3458 8521
          3456 8533
Special weather statement, Jun 27, 7:15 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
715 PM EDT THU JUN 27 2013

GAZ004>007-280000-
715 PM EDT THU JUN 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WHITFIELD...MURRAY...FANNIN AND GILMER COUNTIES UNTIL 800 PM
EDT...

AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM NORTH OF MCCAYSVILLE-COPPERHILL TO TENNGA...
BEAVERDALE AND COHUTTA...MOVING SOUTHEAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WHITFIELD...MURRAY...FANNIN AND GILMER COUNTIES THROUGH 800 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE THE COHUTTA
WILDERNESS...CISCO...GREGORY...TENNGA...DAWNVILLE...BEAVERDALE...
SUMAC...CRANDALL...MCCAYSVILLE-COPPERHILL...JONES MILL...ETON...
CONASAUGA LAKE...CHATSWORTH...EPWORTH AND COLWELL. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3499 8414 3498 8414 3495 8418 3489 8411
      3488 8411 3485 8414 3481 8414 3479 8412
      3468 8432 3458 8463 3493 8499 3500 8477
TIME...MOT...LOC 2314Z 319DEG 19KT 3511 8434 3495 8461
          3489 8482
Special weather statement, Jun 27, 7:58 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
758 PM EDT THU JUN 27 2013

GAZ004-005-007-012-013-280045-
758 PM EDT THU JUN 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN
WHITFIELD...PICKENS...MURRAY...GILMER AND GORDON COUNTIES UNTIL 845
PM EDT...

AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM MILL CREEK TO TILTON...RAMHURST AND TAILS
CREEK...MOVING SOUTHEAST AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...NEARLY
CONTINUOUS CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS
THEY MOVE ACROSS WHITFIELD...PICKENS...MURRAY...GILMER AND GORDON
COUNTIES THROUGH 845 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE TAILS CREEK...THE NORTH GEORGIA SPEEDWAY...
RAMHURST...FORT MOUNTAIN STATE PARK...CHATSWORTH...TILTON...MILL
CREEK...ELLIJAY... NICKELSVILLE...CARTERS...SUGAR VALLEY...OAKMAN
AND AUDUBON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3438 8432 3438 8458 3441 8459 3442 8472
      3440 8474 3440 8495 3439 8496 3459 8506
      3472 8505 3472 8513 3476 8515 3479 8484
      3480 8454
TIME...MOT...LOC 2356Z 337DEG 24KT 3467 8459 3461 8478
          3465 8500
Special weather statement, Jun 27, 8:17 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
817 PM EDT THU JUN 27 2013

GAZ020-021-030>032-280100-
817 PM EDT THU JUN 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN POLK...
PAULDING...BARTOW...CHEROKEE AND COBB COUNTIES UNTIL 900 PM EDT...

AT 811 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
STRONG THUNDERSTORMS FROM NEAR LAKE ARROWHEAD TO LAKE ALLATOONA...
STILESBORO AND TAYLORSVILLE...MOVING SOUTHEAST AT 35 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS POLK...PAULDING...BARTOW...CHEROKEE AND COBB COUNTIES THROUGH
900 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ARAGON...LAKE ARROWHEAD...STILESBORO...EMERSON...RED TOP MOUNTAIN
STATE PARK...CARTERSVILLE...EUHARLEE...WHITE...TAYLORSVILLE...GEORGE
WASHINGTON CARVER STATE PARK...SUTALLEE...KELLOGG CREEK...LITTLE
RIVER LANDING...BRASWELL AND ACWORTH. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3410 8504 3415 8504 3425 8480 3433 8471
      3425 8430 3417 8436 3413 8436 3410 8442
      3406 8442 3398 8437 3392 8444 3383 8445
      3381 8449 3383 8463 3404 8509
TIME...MOT...LOC 0015Z 306DEG 29KT 3426 8463 3414 8465
          3408 8482 3411 8499
Special weather statement, Jun 27, 8:20 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
820 PM EDT THU JUN 27 2013

GAZ078-079-089-090-280045-
820 PM EDT THU JUN 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN TALBOT...
MUSCOGEE...CHATTAHOOCHEE AND HARRIS COUNTIES UNTIL 845 PM EDT...

AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MOUNTAIN HILL...MOVING SOUTHEAST AT 20 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING DIME SIZED HAIL AND WINDS
GUSTS UP TO 40 MPH.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3277 8477 3259 8469 3257 8469 3255 8467
      3252 8469 3253 8466 3250 8465 3240 8494
      3266 8510 3267 8510 3270 8513 3270 8512
TIME...MOT...LOC 0020Z 321DEG 18KT 3268 8497
Special weather statement, Jun 27, 8:46 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
846 PM EDT THU JUN 27 2013

GAZ031>033-043>045-055-280130-
846 PM EDT THU JUN 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN PAULDING...COBB...DEKALB...DOUGLAS...CLAYTON AND FULTON COUNTIES
UNTIL 930 PM EDT...

AT 844 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM VININGS TO POWDER SPRINGS AND BRASWELL...
MOVING SOUTHEAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS PAULDING...COBB...DEKALB...DOUGLAS...CLAYTON AND FULTON
COUNTIES THROUGH 930 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE HIRAM...DALLAS...MABLETON...AUSTELL...CHASTAIN
MEMORIAL PARK...LITHIA SPRINGS...BUCKHEAD...BROOKHAVEN...BOLTON...SIX
FLAGS OVER GEORGIA...LA VISTA...BANKHEAD...ATLANTIC STATION...
PIEDMONT PARK AND MIDTOWN. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3398 8496 3383 8463 3381 8449 3383 8445
      3392 8444 3395 8440 3364 8416 3365 8422
      3363 8424 3365 8424 3365 8428 3363 8427
      3356 8436 3355 8446 3372 8481 3395 8500
TIME...MOT...LOC 0045Z 326DEG 16KT 3386 8446 3380 8464
          3394 8493

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:17 PM EDTSpecial Weather StatementFFCCherokee, Cobb43 min
Jun 27, 8:20 PM EDTSpecial Weather StatementFFCHarris, Muscogee25 min
Jun 27, 8:46 PM EDTSpecial Weather StatementFFCDouglas, Fulton, Paulding44 min
Jun 27, 9:05 PM EDTSpecial Weather StatementFFCChattahoochee, Marion, Muscogee40 min
Jun 27, 9:28 PM EDTSpecial Weather StatementFFCClayton, Douglas, Fulton47 min
Jun 27, 9:38 PM EDTSpecial Weather StatementFFCSchley, Stewart, Webster37 min
Jun 27, 9:41 PM EDTSpecial Weather StatementFFCGwinnett49 min
Jun 27, 9:45 PM EDTSevere Thunderstorm WarningFFCCoweta, Douglas, Fayette, Fulton30 min
Jun 27, 10:08 PM EDTSpecial Weather StatementFFCHenry, Rockdale22 min
Jun 27, 10:32 PM EDTSpecial Weather StatementFFCMorgan, Newton, Rockdale, Walton43 min
Jun 27, 11:40 PM EDTSpecial Weather StatementFFCCrawford, Lamar, Pike, Upson50 min
Jun 28, 1:13 AM EDTSpecial Weather StatementFFCMonroe32 min
Jun 28, 2:18 PM EDTSpecial Weather StatementFFCMeriwether27 min
Jun 28, 2:27 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette, Meriwether, Pike, Spalding, Troup48 min
Jun 28, 2:49 PM EDTSpecial Weather StatementFFCCoweta56 min
Jun 28, 3:00 PM EDTSpecial Weather StatementFFCClayton, DeKalb, Henry, Rockdale60 min
Jun 28, 3:14 PM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Talbot, Troup46 min
Jun 28, 3:26 PM EDTSpecial Weather StatementFFCChattahoochee, Marion, Muscogee, Stewart, Webster64 min
Jun 28, 3:38 PM EDTSpecial Weather StatementFFCSpalding37 min
Jun 28, 3:42 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Harris, Marion, Muscogee, Talbot48 min
Jun 28, 3:46 PM EDTSevere Thunderstorm WarningFFCButts, Henry, Spalding44 min
Jun 28, 3:48 PM EDTSevere Thunderstorm WarningFFCCrawford, Meriwether, Talbot, Taylor, Upson42 min
Jun 28, 4:12 PM EDTSevere Thunderstorm WarningFFCButts, Henry, Jasper, Newton, Spalding48 min
Jun 28, 4:22 PM EDTSpecial Weather StatementFFCStewart, Webster38 min
Jun 28, 4:24 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Houston, Peach, Taylor, Twiggs51 min
Jun 28, 4:26 PM EDTSpecial Weather StatementFFCCrisp34 min
Jun 28, 4:30 PM EDTSpecial Weather StatementFFCWheeler45 min
Jun 28, 4:35 PM EDTSpecial Weather StatementFFCMacon, Marion, Schley, Taylor40 min
Jun 28, 4:35 PM EDTSevere Thunderstorm WarningFFCClayton, Coweta, Fayette, Fulton, Henry, Spalding55 min
Jun 28, 4:50 PM EDTSevere Thunderstorm WarningFFCBleckley, Houston, Pulaski, Twiggs40 min
Jun 28, 4:53 PM EDTSpecial Weather StatementFFCCrisp, Wilcox37 min
Jun 28, 4:58 PM EDTSevere Thunderstorm WarningFFCMontgomery, Telfair, Wheeler47 min
Jun 28, 5:08 PM EDTSpecial Weather StatementFFCWilkinson22 min
Jun 28, 5:14 PM EDTSevere Thunderstorm WarningFFCBaldwin, Jones31 min
Jun 28, 5:18 PM EDTSpecial Weather StatementFFCCrisp, Sumter42 min
Jun 28, 5:19 PM EDTSpecial Weather StatementFFCClarke, Oconee, Walton26 min
Jun 28, 5:20 PM EDTSpecial Weather StatementFFCLaurens40 min
Jun 28, 5:23 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Laurens, Wilkinson37 min
Jun 28, 5:34 PM EDTSevere Thunderstorm WarningFFCCrisp, Dooly, Pulaski, Sumter, Wilcox41 min
Jun 28, 5:39 PM EDTSevere Thunderstorm WarningFFCBaldwin, Hancock, Putnam, Washington, Wilkinson51 min
Jun 28, 5:51 PM EDTSevere Thunderstorm WarningFFCDodge, Laurens, Wilkinson39 min
Jun 28, 5:54 PM EDTSpecial Weather StatementFFCBanks, Jackson51 min
Jun 28, 6:01 PM EDTSpecial Weather StatementFFCBarrow, Clarke, Morgan, Oconee, Walton44 min
Jun 28, 6:10 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson, Montgomery, Treutlen, Wheeler50 min
Jun 28, 6:18 PM EDTSevere Thunderstorm WarningFFCBanks, Jackson, Madison42 min
Jun 28, 6:23 PM EDTSpecial Weather StatementFFCGlascock, Jefferson, Washington52 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.